MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1859660
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Sepsis (2067); Septic Shock (2068); Bacteremia (4846)
Date of Event 04/09/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2024) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that approximately nine months twenty-eight days later post port placement procedure for intravenous access, the patient allegedly diagnosed with bacteremia.It was further reported that patient developed sepsis and septic shock and was treated with antibiotics.However, the patient was expired and the cause of death was septic shock and methicillin resistant staphylococcus aureus bacteremia.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.The medical records report that over 9 months after port placement, the patient reported left side back pain that radiated down the left leg.Patient was found to have fever of unknown origin and was diagnosed with severe sepsis secondary to mrsa bacteremia.He was started on intravenous vancomycin with loading dose.Chest x-ray was performed for history of sepsis.The study showed left sided port-a-cath remains.Patient experienced brief svt and had moderate pericardial effusion.Code blue called for pea noted on cardiac monitor.Patient was blue in color, apneic, chest compressions were initiated, and acls was started.Heart rate returned to low 100 and family was notified of code event and successful resuscitation.On (b)(6) 2024, the intensivist met with family for meeting and the family decided upon withdrawal of care.Patient was expired due to septic shock and mrsa bacteremia.Therefore, it can be confirmed that the patient experienced bacteremia, sepsis, septic shock, and expired.However, the relationship to the port is unknown.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (method).H11: d4 (unique identifier (udi) #), h6 (result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that nine months and twenty eight days post a port placement for intravenous access, the patient allegedly diagnosed with bacteremia.It was further reported that patient developed sepsis and septic shock and was treated with antibiotics.However, the patient was expired and the cause of death was septic shock and methicillin resistant staphylococcus aureus bacteremia.

Brand Name
POWERPORT ISP M.R.I. IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice_
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20134001
Report Number3006260740-2024-04925
Device Sequence Number7446998
Product Code LJT
UDI-Device Identifier00801741027222
UDI-Public(01)00801741027222(11)221221(17)240131(10)REGY2369
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number1859660
Device Lot NumberREGY2369
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite